Daily dosage of Rifampin Ethanbutol and Azithromycin

Posted by debminuet @debminuet, Dec 4, 2018

Hi there everyon
I was treated for MAC two years ago 3 x weekly, Ethambutol/Rifampin/Azithromycin Ive recently had scan with buds showing and have symptoms and am now prescribed to take this every day and Im scared. I didnt have side effects last time but taking this every day is scary. Does anyone have any experience of daily meds as such???

@londonritt

When taking the big three does taking probiotics help?

Jump to this post

@

REPLY

My infectious disease prescribed Florastor probiotic. It is not a bacterial type of probiotic so it is not as much affected by antibiotics. It does help, but It does give me gas. My gastroenterologist does not like me taking any kind of probiotic; maybe because of my Immunodeficiency. So I am confused whether I should or shouldn't take them.

REPLY
@hydrang3a

@Havah and Onana…..Probiotics help intestinal problems but there are so many other side effects resulting from taking the big three every day as I do. I am on a high daily dosage and although the doctors are concerned about losing sight and hearing……one thing most doctors don’t prepare you for is the huge changes in your mental and emotional well being. These drugs affect every part of your brain, attacking emotion and cognitive centers as well as more obvious physical ones. It goes beyond just not feeling yourself all the way to feeling like you are inhabited by the devil. Everything looks bleak, Hope is lost. You rant, you cry. It is simply horrible. You feel completely miserable. It doesn’t last all day thank God but you can’t predict when it will come on or how long it will last. Ive been on these drugs for 6 months plus Arikayce since October and there hasn’t been a day since that I have not broken down sobbing in tears. This is not like me…in fact I haven’t felt like me since last May. I’m pretty miserable. And I am looking forward to the day I don’t have to take them.Anyone else find these drugs emotionally denilitating?

Jump to this post

I’m very susceptible to yeast infections so my doctor has me on probiotics whenever I’m on any kind of antibiotic.

REPLY
@windwalker

@marilynk, Hi there. If you have lots of energy, it doesn't sound like you have an active infection. Why does your dr want to put you on the Big 3 again? By the way, I am about to turn 60 and am a envious that you have a lot of energy still. Lack of energy is a biggy for me, and I don't have an active infection at this time!

Jump to this post

I’m starting them all after the first of the year. My lungs are very infected. Just finished a year on Bactrim for Nocardia. I think I’ll give it a 3 month trial and see how I do. Has anyone been on arakayce alone?

REPLY
@marilynk

I’m starting them all after the first of the year. My lungs are very infected. Just finished a year on Bactrim for Nocardia. I think I’ll give it a 3 month trial and see how I do. Has anyone been on arakayce alone?

Jump to this post

@marilynk Hi Marilyn. I cannot answer your question, but I am sure someone will jump in soon who can. I just wanted to say that I am sorry to hear that your lungs are so infected. I know how uncomfortable it is, and worrisome also. I hope that you can find a way to enjoy the holidays regardless.

REPLY
@windwalker

@marilynk Hi Marilyn. I cannot answer your question, but I am sure someone will jump in soon who can. I just wanted to say that I am sorry to hear that your lungs are so infected. I know how uncomfortable it is, and worrisome also. I hope that you can find a way to enjoy the holidays regardless.

Jump to this post

That’s what is so interesting – my lungs always sound clear to be as infected as they are. I have lots of energy, good appetite. Enjoying life. I was first diagnosed with bronc, Mac, nocardia and asperjelous (not sure of that spelling) in 2003. Treated for a year with these same meds. I was diagnosed at National Jewish Research Center in Denver & had no problems with the meds. Treated off and on thru the years with different infusions. So here I am again at 82. Thank you for your good thoughts.

REPLY
@hydrang3a

@Havah and Onana…..Probiotics help intestinal problems but there are so many other side effects resulting from taking the big three every day as I do. I am on a high daily dosage and although the doctors are concerned about losing sight and hearing……one thing most doctors don’t prepare you for is the huge changes in your mental and emotional well being. These drugs affect every part of your brain, attacking emotion and cognitive centers as well as more obvious physical ones. It goes beyond just not feeling yourself all the way to feeling like you are inhabited by the devil. Everything looks bleak, Hope is lost. You rant, you cry. It is simply horrible. You feel completely miserable. It doesn’t last all day thank God but you can’t predict when it will come on or how long it will last. Ive been on these drugs for 6 months plus Arikayce since October and there hasn’t been a day since that I have not broken down sobbing in tears. This is not like me…in fact I haven’t felt like me since last May. I’m pretty miserable. And I am looking forward to the day I don’t have to take them.Anyone else find these drugs emotionally denilitating?

Jump to this post

I also felt like you. Some days I only wanted to crawl in the bed and stay there head covered. I have decided to stop all MAC MECICATION due to feeling as I had no life. I do not think I will go back on any of the meds due to feeling worse on them as without. My diease doctor wants to start me on akaryace as well as the Big 3, my pulmonary doctor seems to feel like it is too much for my body. I have been off two weeks and feel much better. My ringing ears are less since I have stopped. Many wishes for all of you, we have to listen to our body and do what we feel is best.

Liked by janovr, pattriciaann

REPLY
Please login or register to post a reply.